Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 4, NWS Indianapolis, IN

April 7, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 7, 2007, 2:50 PM EDT for 39 counties in Indiana. It took effect at Apr 7, 2007, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 2:50 PM EDT (18:50 UTC)
In effect from
Apr 7, 2007, 8:00 PM EDT
Expired
Apr 8, 2007, 10:00 AM EDT
In force
14 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 071850
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT SAT APR 7 2007

INZ021-028>031-035>049-051>057-060>065-067>072-080300-
/O.NEW.KIND.FZ.W.0004.070408T0000Z-070408T1400Z/
/O.EXT.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
250 PM EDT SAT APR 7 2007 /150 PM CDT SAT APR 7 2007/

...FREEZE WARNING IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 10 AM EDT /9 AM CDT/ SUNDAY...
...FREEZE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 10 AM EDT /9 AM CDT/ SUNDAY. THE FREEZE WATCH IS NOW
IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING. 

SUB-FREEZING TEMPERATURES WILL RECUR TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.


$$

JK
3 follow-up statements
000 
WWUS73 KIND 080212
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT SAT APR 7 2007

INZ021-028>031-035>049-051>057-060>065-067>072-081015-
/O.CON.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/
/O.CON.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1012 PM EDT SAT APR 7 2007 /912 PM CDT SAT APR 7 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/
SUNDAY THROUGH TUESDAY MORNING...

SUB-FREEZING TEMPERATURES WILL CONTINUE OVER NIGHT AS LOW
TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

JH
000 
WWUS73 KIND 080820
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EDT SUN APR 8 2007

INZ021-028>031-035>049-051>057-060>065-067>072-081630-
/O.CON.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/
/O.CON.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
420 AM EDT SUN APR 8 2007 /320 AM CDT SUN APR 8 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING THROUGH TUESDAY MORNING...

SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH 10 AM EDT OR 9 AM
CDT THIS MORNING WITH LOWS IN THE MIDDLE TO UPPER 20S. LOW
TEMPERATURES TONIGHT AND MONDAY NIGHT ARE EXPECTED TO BE SLIGHTLY
WARMER BUT STILL BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 081401
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 AM EDT SUN APR 8 2007

INZ021-028>031-035>049-051>057-060>065-067>072-082215-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/
/O.CON.KIND.FZ.A.0001.000000T0000Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1001 AM EDT SUN APR 8 2007 /901 AM CDT SUN APR 8 2007/

...FREEZE WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT THROUGH TUESDAY MORNING. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. LOOK FOR
LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:25 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 7, 1:25 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 PM EDT SAT APR 7 2007

.AVIATION...

DISCUSSION FOR 18Z TAFS.

WEAK UPPER LEVEL ENERGY AND COLDER TEMPERATURES ALOFT HAVE ALLOWED
FOR AN EXTENSIVE CU FIELD TO FORM ACROSS CENTRAL INDIANA. BASES
ARE GENERALLY BETWEEN 4-6KFT AND ARE EXPECTED TO STAY AT THAT
LEVEL THROUGH 01-03Z THIS EVENING. CLOUDS WILL GENERALLY DISSIPATE
AFTER THEN...WITH JUST SCT MID LEVEL CLOUDINESS AND WINDS
DIMINISHING TO 10KTS OR LESS. WIDELY SCATTERED FLURRIES OR SNOW
SHOWERS THIS AFTERNOON ARE NOT EXPECTED TO IMPACT TERMINALS SO
THEY ARE NOT MENTIONED. ON SUNDAY...EXPECTING CU FIELD TO REDEVELOP.
INDICATIONS ARE THAT IT MIGHT NOT DEVELOP UNTIL 15-17Z AND BE
GENERALLY THE SAME HEIGHTS AS TODAY OR SLIGHTLY LOWER...BUT WILL
STILL BE WITHIN THE VFR RANGE.

&&

.PREV DISCUSSION... /ISSUED 120 PM EDT SAT APR 7 2007/

DISCUSSION...

LONG TERM 00Z MONDAY THROUGH DAY 7...

BIGGEST ISSUE EXTENT OF WARM UP OVER NEXT FEW DAYS.

BY ...WARM UP... I STILL MEAN AT LEAST 10 DEGREES BELOW NORMAL...BUT
AT LEAST IT MAY FEEL MORE LIKE MARCH THAN JANUARY.

MODELS NOT RADICALLY DIFFERENT. WENT WITH NAM WHERE THEY DID DIFFER.
REASON IS GFS HAD SOME STRANGE LOOKING WIGGGLES IN 500 MB FLOW. NAM
DIDNT SHOW THEM AND HENCE  LOOKED MORE REASONABLE.

UNDER THIS SENARIO...TREMENDOUS VORTEX THAT HAS BROUGHT THE COLD
STARTS TO PULL OUT MONDAY...ONLY TO REPLACED BY ANOTHER SYSTEM
ARRIVING LATE MONDAY NIGHT OR TUESDAY.

SO FAR WE HAVE HAD TROUBLE GENERATING MEASURABLE PCPN WITH THIS
SYSTEM EVEN WHEN MODELS HAVE FAIRLY GOOD MOISTURE...AND I WILL BE
MOSTLY DRY UNTIL NEW SYSTEM ARRIVES. IN OTHER WORKDS SLGT CHC RAIN
OR SNOW MONDAY NIGHT WITH RAIN GOOD BET TUESDAY.

TEMPS MONDAY MORNING ABOUT SAME AS OVER LAST FEW MORNINGS...PATTERN
PERSISTS. FLATER FLOW ALOFT AND POSSIBLY A FEW HOURS SUN MONDAY
COULD SEE READINGS ROCKET INTO THE 40S...BUT WILL DROP A FEW DEGREES
BECAUSE GUIDANCE HAS BEEN WARM LATELY. MOS MINS LOOK OK TUESDAY
NIGHT WITH A RELATIVELY WARM START AND RACE BETWEEN INCOMING CLOUDS
AND RADIATION. TUESDAY WILL HAVE SOME WARM ADVECTION...IT WILL ALSO
BE CLOUDY AND WET. WILL DROP TEMPS TO LOW END ENSEMBLE MOS.

WILL GO ALONG WITH IWX AND EXTEND FREEEZE WATCH INTO TUESDAY
MORNING...CHANCE OF FREEZING HIGH ENOUGH. WED MAY NEED A WATCH
ALSO...BUT IS UNCERTAIN ENOUGH SO WILL WAIT A DAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH THROUGH MONDAY
MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072.

&&

AVIATION...JOHNSON
Hazardous weather outlook, Apr 7, 5:18 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 AM EDT SAT APR 7 2007

INZ021-028>031-035>049-051-052-054>057-062>065-070>072-080930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-
JENNINGS-
518 AM EDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL NOON EDT. A FREEZE WATCH IS IN
EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOW TO MIDDLE 20S EACH
NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE
ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH THE WEEKEND.

ON TUESDAY TEMPERATURES ARE EXPECTED TO TREND MORE TOWARD NORMAL
READINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053-060-061-067>069-080930-
OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
518 AM EDT SAT APR 7 2007 /418 AM CDT SAT APR 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL NOON EDT OR 11 AM CDT. A FREEZE
WATCH IS IN EFFECT TONIGHT.

LOWLAND FLOODING CONTINUES ALONG THE WABASH AND WHITE RIVERS. SEE
THE LATEST FLOOD STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOW TO MIDDLE 20S EACH
NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE
ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH THE WEEKEND.

ON TUESDAY TEMPERATURES ARE EXPECTED TO TREND MORE TOWARD NORMAL
READINGS.

LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY
WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.